Long story short, whenever I take Vitamin D, not matter the form (cod liver oil, D3 pills, D2, or emulsified) and even when I take the companions nutrients, It makes me feel very sick, weak, and causes pain in my thyroid. I am deficient and do feel better for about one day. Then I get very sick and have to stop. What could be causing this?

Asked by  Nicolelm on January 17, 2015

Answers

  • Nicolelm
    Participant
     Nicolelm on

    See title

    Answered by  Nicolelm on

  • IAW
    Participant
     IAW on

    Well you are not the only one that has problems when they try and take Vitamin D because they are now appearing in the “Ask the Vitamin D Council”.
    So when you say you have “pain in your thyroid” do you or did you have any issues with your thyroid? Disease, surgery etc. (Definitely reply back if so!) If not then your parathyroid glands are located behind the thyroid. Any issues with them that you know of?
    If there is an issue with the parathyroid glands and they cause hypercalcemia the symptoms of hypercalcemia include:
    ◾feeling sick or being sick
    ◾poor appetite or loss of appetite
    ◾feeling very thirsty
    ◾passing urine often
    ◾constipation or diarrhea
    ◾abdominal pain
    ◾muscle weakness or pain
    ◾feeling confused
    ◾feeling tired
    What do you think? Sometimes if you take too much Vitamin D this can occur but maybe if there is an issue with the glands it shows up real fast for you.
    If you go out in the sunshine (summer) do you have any issues?

    Answered by  IAW on

    • Nicolelm
      Participant
       Nicolelm on

      Thank you for your repsonse!

      I do have a few nodules on my thyroid gland, and have been diagnosed hypothyroid. I do wonder if I have a parathyroid issue, though, and did ask my former doctor to check, but the PTH with calcium uptake came back normal, but my 25 (OH) came back high. He didn’t say anything.

      When I do take vitamin d though, I do get very thirsty, and do urinate more, plus the extreme exhaustion and weakness. I thought it was just something I had to push through.

      I wonder if I need a retest? Or if the pain is coming from behind the thyroid?

      • This reply was modified 1 year, 10 months ago by  Nicolelm.
      Answered by  Nicolelm on

  • Nicolelm
    Participant
     Nicolelm on

    oh and sometimes I will have a loss of appetite, but I enjoyed that part! 🙂

    • This reply was modified 1 year, 10 months ago by  Nicolelm.
    Answered by  Nicolelm on

  • IAW
    Participant
     IAW on

    So if you are hypothyroid then I assume you take medicine for it?
    I think you should try and get to a doctor and if it was me, I would probably try and go to an endocrinologist. If you are treated for “hypo” what kind of doctor do you go to for that? Now Vitamin D actually falls under the purview of Endocrinology since it is a hormone but that does not mean each doctor might treat the same or have the same knowledge about Vitamin D. (If they did Dr. Cannell would not need to have this website!) So what I am trying to say is that you should go to one, tell them what happens when you take the Vitamin D, where the pain is and all the symptoms you have. I think they need to recheck everything. Maybe it will be hard to “catch” on blood work unless you are taking some Vitamin D at the time but not necessarily. Here is an article about when not to take Vitamin D http://www.vitamindcouncil.org/further-topics/vitamin-d-hypersensitivity/.
    Now if you get checked out and they cannot fine anything wrong, let us know what tests they performed and all test results. Then maybe we might have some more suggestions. If you start a new thread, though, remind us that you have written before.

    Answered by  IAW on

Recent Discussion

Popular Questions